asha international mental health

We Give Hope

For assistance with registration, please email hannah@socialenterprises.net or call 503-226-2377.

A FREE VIRTUAL EVENT
Friday, September 18, 2020, 10:00 AM – 3:00 PM PST 

Registered guests will receive a link to the recording of the conference to view at your convenience.

Agenda

9:45 AM PST

Check-in Begins

Join us on Zoom webinar up to 15 minutes before the start of the event and introduce yourself in the chat box! The link to join will be available to you after signing up. As an attendee, no one else will be able to see or hear you, so feel free to wear what you like and get comfortable. We encourage attendees to connect in the chat box, and ask questions using the Q&A function. During our morning and afternoon Talking Circles, our speakers will be available live to answer submitted questions.

10:00 AM PST Welcome – Gayathri Ramprasad, MBA, CPS
Emcee – Genevieve Reaume
10:10 AM PST

Breathe. Move. Play. – Talaya Renee Thomas

Talaya will teach us how to breathe deeply into our body and disengage from the chattering of our minds through laughter, breathwork, movement, gratitude and love meditation. From the beginner to the seasoned, Breathe. Move. Play. is intentionally designed to meet you right where you are and evolve with you.

10:30 AM PST

Managing the Stress of COVID-19 & Building Emotional Resilience  – Ruth White, PHD, MPH, MS

As a professor, social worker and someone who lives with bipolar disorder, Dr. White has intimate knowledge of the mental health services system in the USA, both as client and provider. After being hospitalized more than a decade ago, she vowed that it would be her first and last time. Determined to continue her career as an academic, she spent hundreds of hours researching brain science to find ways to improve her own mental health. Dr. White will share her story and strategies to cope with the stress of COVID-19 and build emotional resilience.

11:00 AM PST

Making Ourselves Resilient Everyday – Jeanette Mmunga

Born into a family who had known only war and running away from violence, her people were called “wakimbizi,” which means “runaways,” Jeanette grew up managing constant trauma, and fighting against the powerful influences of witchcraft, and starvation, malaria and sexual abuse. As the co-founder of I am M.O.R.E. Jeanette will share the story of her journey from shame to empowerment and offer tips on how we can all Make Ourselves Resilient Every day.

11:30 AM PST

Talking Circle – Moderated by Sandra Wilborn, MS

Join us for this 30-minute Talking Circle, where our morning speakers Dr. Ruth and Jeanette will answer moderator and attendee questions from the audience submitted through Zoom’s Q&A. As an attendee, you will have the ability to submit questions anonymously if you choose.

12:00 PM PST Lunch Break
1:00 PM PST

Connecting the Mind and Body – Tahirih Fields

With 20 years of experience as a Personal Trainer and extensive research on the mind/body connection aspects of Yoga, Tahirih Fields (Tia), will lead us into an exploration of the mind-body connection and provide techniques to help us relax anytime, anywhere.

1:20 PM PST

Dear Stranger: How writing letters to strangers saved my life – Diana Chao

Growing up, Diana had a secret: she had bipolar disorder, and didn’t believe she deserved the air she breathed. After surviving a series of suicide attempts, she found healing from an unexpected source: writing. In writing letters to strangers, she realized that she wasn’t alone. And learned that one letter–one human connection–can save a life. Award-winning artist and global changemaker Diana will share her personal story of growing up below the poverty line with parents who didn’t speak English. She will also share strategies for maintaining mental well-being for ourselves and each other.

1:50 PM PST

What Mama Didn’t Tell Us About Body Love & Eating Disorders – Gloria Lucas

Having grown up in a Mexican immigrant home where eating disorders and body love were not regular topics of conversation, Gloria had to go out of her way to find answers and support for her eating disorder. Gloria will share the transformative lessons she wishes her mother not only passed on to her but also embraced. And, she will discuss how diet culture and fatphobia robs us of our mental health and how we can embrace ourselves authentically.

2:20 PM PST

Talking Circle – Moderated by Tanya Hall, MFT, CADC I

Join us for this 30-minute Talking Circle, where our afternoon speakers Diana and Gloria will answer moderator and attendee questions from the audience submitted through Zoom’s Q&A. As an attendee, you will have the ability to submit questions anonymously if you choose.

2:50 PM PST Wrap-up & Evaluations – Gayathri Ramprasad, MBA, CPS
3:00 PM PST Event Concludes

The Talking Circle is a traditional way for Native American people to solve problems. It is a very effective way to remove barriers and to allow people to express themselves with complete freedom.

Translate >